Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 36, NWS Mobile, AL

November 20, 2015Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Nov 20, 2015, 5:13 PM CST for Okaloosa County, Florida. It took effect at Nov 20, 2015, 6:00 PM CST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Nov 20, 2015, 5:13 PM CST (23:13 UTC)
In effect from
Nov 20, 2015, 6:00 PM CST
Expired
Nov 21, 2015, 6:00 AM CST
In force
12 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 7.98 ft at Nov 20, 2015, 10:00 PM CST.

actionminormoderate68101211/2011/2111/22
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WGUS44 KMOB 202313
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL
513 PM CST FRI NOV 20 2015



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Florida... 

  Shoal River Near Crestview affecting Okaloosa County.

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

FLC091-211200-
/O.NEW.KMOB.FL.W.0036.151121T0000Z-151121T1200Z/
/CRVF1.1.ER.151121T0000Z.151121T0000Z.151121T0600Z.NO/
513 PM CST FRI NOV 20 2015

The National Weather Service in Mobile has issued a 

* FLOOD WARNING for 
  The Shoal River Near Crestview
* From this evening until Saturday morning
* At 4 PM Friday the stage was...8 feet. 
* Minor flooding is forecast 
* Flood stage is 8 feet. 
* Forecast to rise to flood stage by this evening. The river will fall below flood 
  stage by Saturday morning.
* At 8 feet...Some minor flooding of low lying areas will occur.

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$
1 follow-up statement
574 
WGUS84 KMOB 210154
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
754 PM CST FRI NOV 20 2015
 

...The flood warning continues for the following river in Florida...
 
  Shoal River Near Crestview affecting Okaloosa County. 

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

FLC091-211200-
/O.CON.KMOB.FL.W.0036.000000T0000Z-151121T1200Z/
/CRVF1.1.ER.151121T0600Z.151121T0600Z.151121T0600Z.NO/
754 PM CST FRI NOV 20 2015

The FLOOD WARNING CONTINUES for
  the Shoal River Near Crestview
* From after midnight tomorrow until Saturday morning.
* At 7 PM Friday the stage was 7.9 feet. 
* Minor flooding is forecast. 
* Flood stage is 8 feet.
* Forecast to rise above flood stage by after midnight tomorrow. The river 
  will fall below flood stage by Saturday morning.
* At 8 feet...Some minor flooding of low lying areas will occur.  

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Nov 20, 4:02 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Nov 20, 4:02 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CST FRI NOV 20 2015

.NEAR TERM /NOW THROUGH SATURDAY/...

BROAD UPPER TROF CURRENTLY OVER MUCH OF THE CENTRAL PART OF THE
COUNTRY BEGINS TO DIG LATE TONIGHT AND EARLY SAT GENERALLY OVER THE
MID SECTION OF THE COUNTRY MOVING EASTWARD REACHING THE MID MS/TN
RIVER VALLEYS BY 00Z SUN. AHEAD OF THIS SYSTEM DEEPER MOISTURE
GENERALLY FROM THE W AND SW WEST BEGINS TO ADVECT EASTWARD ACROSS
THE LOWER MS RIVER VALLEY AND CENTRAL GULF STATES COUPLED WITH A
VERY LIMITED RETURN FLOW NEAR THE SFC LEADING TO LIMITED COVERAGE OF
SHOWERS AND MAYBE A FEW EMBEDDED THUNDERSTORMS AHEAD AND ALONG A
STRONG SURFACE COLD FRONT APPROACHING FROM THE WEST. WITH THIS...THE
BEST CHANCE FOR MEASURABLE RAIN WILL BE OVER WESTERN AND COASTAL
SECTIONS OF THE FORECAST AREA BY LATE SAT AFTERNOON WITH THE HEAVIER
SHOWERS ALONG WITH A FEW ISOLATED THUNDERSTORMS CONFINED TO THE
COAST OR GENERALLY ALONG AND SOUTH OF THE I-10 CORRIDOR. ALTHOUGH WE
WILL LIKELY SEE SOME DECENT SHEAR AND MID LEVEL FORCING WITH THIS
PATTERN BY SAT AFTERNOON THE THREAT FOR SEVERE WEATHER WILL REMAIN
LOW TO NIL DUE MOSTLY TO VERY LIMITED INSTABILITY. THIS SYSTEM ALSO
LOOKS TO BE RATHER PROGRESSIVE WITH ITS MOVEMENT DUE TO THE LARGE
COLD AIRMASS I AND MUCH THICKNESS VALUES IN ITS WAKE. LATEST MODEL
SOUNDINGS SUPPORT THIS REASONING SHOWING THE BEST MOISTURE PROFILES
OVER THE LOWER PART OF THE FORECAST AREA STRETCHING WELL OFFSHORE BY
SAT AFTERNOON. FOR LATE TONIGHT AND EARLY SAT MORNING LOWER CLOUDS
BEGIN TO DEVELOP ACROSS MOST AREAS WITH MAYBE SOME PATCHY FOG
THROUGH ABOUT 14Z.

AS FOR TEMPS WILL LEAN TOWARDS THE COOLER MAV GUIDANCE FOR LOWS
TONIGHT AND USE A BLEND OF THE MAV/MET MOS GUIDANCE FOR HIGHS ON
SAT. LOWS TONIGHT WILL RANGE FROM THE MID TO UPPER 40S FOR MOST
INLAND AREAS AND THE LOWER TO UPPER 50S CLOSER TO THE COAST. HIGHS
SAT WILL BE IN THE UPPER 60S TO THE NORTH AND THE LOWER 70S CLOSER
TO THE COAST. 32/EE

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...

POTENTIAL WEATHER IMPACTS THROUGH MONDAY INCLUDE THE POSSIBILITY OF
FREEZING TEMPERATURES SUNDAY NIGHT/MONDAY MORNING.

THE COLD FRONT CONTINUES TO HEAD EAST ACROSS THE FORECAST AREA
SATURDAY NIGHT...AND IS EXPECTED TO REACH CENTRAL FLORIDA SUNDAY
MORNING.  STRONG LOW-LEVEL COLD AIR ADVECTION IS EXPECTED TO SPREAD
SOUTH/EASTWARD ACROSS THE FORECAST AREA SATURDAY EVENING IN WAKE OF
THE FRONT...AS NORTHERLY WINDS PICK UP A BIT IN SPEED.  ISOLATED TO
SCATTERED SHOWERS WILL CONTINUE SOUTH/EAST OF IH-65 SATURDAY
EVENING...AS THE AXIS OF A POWERFUL UPPER-LEVEL TROUGH COMBINES WITH
ANY MOISTURE POOLING NEAR THE FRONT.  PRECIPITATION SHOULD DIMINISH
FROM THE NORTH/WEST AS SATURDAY NIGHT CONTINUES...AS DRIER AIR WORKS
ITS WAY INTO THE REGION.

LINGERING CLOUD COVER SATURDAY NIGHT SHOULD COMBINE WITH ELEVATED
WIND SPEEDS TO TO OFFSET SOME OF THE LOW-LEVEL COLD ADVECTION.  AS
SUCH...FREEZING TEMPERATURES ARE NOT EXPECTED THROUGH SUNDAY
MORNING.  WIND CHILLS...HOWEVER...WILL LIKELY DROP TO 32 (OR
SLIGHTLY BELOW) LATE SATURDAY NIGHT/EARLY SUNDAY MORNING NORTH/WEST
OF IH-65.

ANOTHER REINFORCING SHOT OF COLDER AND DRIER AIR WILL DIVE INTO THE
REGION SUNDAY AS THE UPPER TROUGH FINALLY MOVES EAST OF THE FORECAST
AREA.  THIS WILL ALLOW THE PRESSURE GRADIENT TO WEAKEN...AS A RIDGE
OF SURFACE HIGH PRESSURE STRETCHES FROM THE MID-SOUTH TO CENTRAL
TEXAS.  AS SUCH...HIGH TEMPERATURES SUNDAY WILL LIKELY STRUGGLE TO
MAKE IT INTO THE 50S IN SOME PARTS OF THE CENTRAL GULF
COAST...ESPECIALLY ACROSS SOUTHEAST MISSISSIPPI INTO PARTS OF
CENTRAL ALABAMA.

WITH NEARLY CLEAR SKIES AND LIGHTER WIND SPEEDS...NEARLY IDEAL
CONDITIONS FOR RADIATIONAL COOLING APPEAR TO BE SETTING UP FOR
MONDAY NIGHT/TUESDAY MORNING.  GIVEN THE STRENGTH OF THIS COLD
AIRMASS...CONFIDENCE IS INCREASING THAT OUR AREA WILL LIKELY SEE THE
FIRST WIDESPREAD FREEZE OF THE COLD SEASON AT THIS TIME.
PROBABILISTIC INFORMATION FROM NCEP'S GLOBAL ENSEMBLE SYSTEM
SUGGESTS A "NEAR CERTAINTY" OF AT LEAST FREEZING TEMPERATURES OVER
MOST PLACES (GENERALLY) ALONG AND NORTH OF IH-10.  A FREEZE WATCH
WILL LIKELY BE UNDER CONSIDERATION BY SUBSEQUENT SHIFTS FOR PARTS OF
THE AREA.  AVAILABLE GUIDANCE BLENDS HAVE BEEN UNDERCUT BY SEVERAL
DEGREES TO MORE ADEQUATELY REPRESENT EXPECTED FORECAST CONDITIONS.
/02/

.LONG TERM /TUESDAY THROUGH FRIDAY/...

POTENTIAL WEATHER IMPACTS THROUGH FRIDAY INCLUDE THE POSSIBILITY OF
FREEZING TEMPERATURES MONDAY NIGHT/TUESDAY MORNING.

UPPER-LEVEL FLOW BECOMES NEARLY ZONAL HEADING INTO TUESDAY...
RESULTING IN THE SURFACE HIGH PARKING ITSELF ACROSS THE TENNESSEE
VALLEY.  ANOTHER RADIATIONAL COOLING NIGHT MAY BE SEEN AGAIN MONDAY
NIGHT/TUESDAY MORNING...WITH TEMPERATURES AGAIN REACHING FREEZING
(OR A COUPLE OF DEGREES COLDER) OVER PARTS OF THE REGION.  AGAIN...
I HAVE UNDERCUT AVAILABLE GUIDANCE BLENDS BY A COUPLE OF DEGREES TO
MORE ADEQUATELY REPRESENT THE NATURE OF THIS SHALLOW COLD AIRMASS.

NEXT STORM SYSTEM MOVES ONSHORE IN THE PACIFIC NORTHWEST TUESDAY
NIGHT.  AS THE TROUGH DEEPENS TO OUR WEST...EXPECT SHORTWAVE RIDGING
TO DEVELOP ACROSS THE SOUTHEAST IN RESPONSE AS THE FLOW AMPLIFIES IN
THE UPPER ATMOSPHERE.  THIS...COMBINED WITH THE SURFACE HIGH SLIDING
EAST...SHOULD RESULT IN WARMING TEMPERATURES BY THANKSGIVING DAY.
GIVEN THE UNCERTAINTY EVIDENT IN THE ENSEMBLES MEMBERS DURING THIS
TIME PERIOD...I'VE PLAYED IT CONSERVATIVELY FOR NOW.  HOWEVER...
THESE TEMPERATURES MIGHT (AND I EMPHASIZE MIGHT) BE A SKOSH WARMER
DEPENDING ON HOW THINGS EVOLVE.

PEEKING INTO THE CRYSTAL BALL...WE MAY SEE THE NEXT COLD FRONT MOVE
ACROSS OUR AREA SOMETIME NEXT WEEKEND.  TIMING DETAILS ARE PRETTY
SKETCHY AT THIS POINT THOUGH.

THANKS TO THE WFOS IN JACKSON MS AND BIRMINGHAM AL FOR ALL OF THE
COLLABORATIVE EFFORTS THIS AFTERNOON. /02/

&&

.MARINE...

HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE NORTH CENTRAL GULF
THROUGH EARLY NEXT WEEK. THIS PATTERN WILL LEAD TO A REINFORCING
COLD FRONT MOVING ACROSS THE MARINE AREA LATE SATURDAY AND SATURDAY
NIGHT. SCATTERED TO NUMEROUS SHOWERS ALONG WITH A FEW THUNDERSTORMS
CAN BE EXPECTED AHEAD OF THE FRONT ESPECIALLY WELL OFFSHORE. A
STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE OF THE FRONT LATE
SATURDAY NIGHT THROUGH MONDAY MORNING WITH SEAS BUILDING TO NEAR 8
FT WELL OFFSHORE BY LATE SAT NIGHT. AS A RESULT SMALL CRAFT
ADVISORIES WILL LIKELY BE REQUIRED LATE SATURDAY THROUGH EARLY NEXT
WEEK. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      54  71  43  53 /  10  30  20  10
PENSACOLA   60  71  48  56 /  20  40  30  10
DESTIN      61  70  51  58 /  10  40  40  10
EVERGREEN   49  69  43  53 /  10  20  20   0
WAYNESBORO  47  69  36  50 /  10  20  10   0
CAMDEN      48  69  39  51 /  10  20  10   0
CRESTVIEW   51  70  47  56 /  10  30  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB

BUTTS/ESBENSEN
Hazardous weather outlook, Nov 20, 4:15 AM CST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
415 AM CST FRI NOV 20 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
415 AM CST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH THE WEEKEND.

THE FIRST LIGHT FREEZE OR NEAR FREEZING TEMPERATURES OF THE SEASON
MAY IMPACT INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-211015-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
415 AM CST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED THROUGH LATE
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL BRING STRONG OFFSHORE FLOW AND BUILDING SEAS
LATE SATURDAY NIGHT THROUGH EARLY MONDAY. SMALL CRAFT ADVISORIES MAY
BECOME NECESSARY.

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.